Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 29, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Sep 12, 2012, 5:19 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2012, 5:19 PM EDT (21:19 UTC)
- Expired
- Sep 13, 2012, 10:14 AM EDT
- In force
- 17 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
572 WHUS72 KMFL 122119 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 519 PM EDT WED SEP 12 2012 AMZ650-670-131200- /O.CAN.KMFL.SW.Y.0003.000000T0000Z-120913T1200Z/ /O.NEW.KMFL.SC.Y.0029.120912T2119Z-120913T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 519 PM EDT WED SEP 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WIND AND SEAS: NORTHEAST WINDS AROUND 20 MPH WITH SEAS OF 5 TO 7 FEET WILL OCCUR IN THE ATLANTIC WATERS OF PALM BEACH COUNTY TONIGHT. THEREFORE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF PALM BEACH WATERS FOR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ630-651-671-131200- /O.NEW.KMFL.SC.Y.0029.120912T2119Z-120913T1200Z/ BISCAYNE BAY- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 519 PM EDT WED SEP 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS AND WAVES: NORTHEAST WINDS AROUND 20 MPH WITH SEAS OF 5 TO 7 FEET WILL OCCUR IN THE ATLANTIC WATERS OF MIAMI-DADE AND BROWARD COUNTIES TONIGHT. THEREFORE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF BROWARD AND MIAMI-DADE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
060 WHUS72 KMFL 130818 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 418 AM EDT THU SEP 13 2012 AMZ630-650-651-670-671-131500- /O.EXT.KMFL.SC.Y.0029.000000T0000Z-120913T1500Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 418 AM EDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND WAVES: NORTHEAST WINDS AROUND 20 MPH WITH SEAS OF 5 TO 7 FEET WILL CONTINUE THROUGH THE MORNING HOURS TODAY BEFORE TRENDING DOWN THROUGH THE AFTERNOON AND OVERNIGHT PERIOD TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS ...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
477 WHUS72 KMFL 131414 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1014 AM EDT THU SEP 13 2012 AMZ630-650-651-670-671-131515- /O.CAN.KMFL.SC.Y.0029.000000T0000Z-120913T1500Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 1014 AM EDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. EASTERLY WINDS WILL REMAIN 15 TO 20 KNOTS THIS MORNING AND THEN TREND DOWN THIS AFTERNOON AS THE PRESSURE GRADIENT BEGINS TO RELAX. SEAS AROUND 6 FEET IN THE GULF STREAM THIS MORNING WILL BECOME 3 TO 5 FEET TONIGHT AS WINDS RELAX. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 5:16 PM EDT, 3 minutes earlier.
Area forecast discussion, Sep 12, 5:16 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
516 PM EDT WED SEP 12 2012
.UPDATE...
THE ASCAT SATELLITE PASS AROUND NOON TODAY WAS SHOWING WINDS
AROUND 20 KNOTS OVER THE ATLANTIC WATERS OF SOUTH FLORIDA. THE
WINDS LATE THIS AFTERNOON ALONG THE EAST COAST HAVE ALSO BEEN
AROUND 15 KNOTS WITH GUSTS UP TO 25 KNOTS. THESE WIND SPEEDS
SHOULD CONTINUE OVER THE EAST COAST METRO AREAS INCLUDING THE
ADJACENT COASTAL WATERS TONIGHT. SO WILL BE INCREASING THE WINDS
TO AROUND 20 KNOTS FOR THE ATLANTIC AND BISCAYNE BAY WATERS FOR
TONIGHT ALONG WITH UPGRADING THE SCEC TO THE SCA CONDITIONS FOR
THE ATLANTIC AND BISCAYNE BAY WATERS. REST OF THE FORECAST LOOKS
GOOD AT THIS TIME AND NO OTHER CHANGES ARE PLANNED AT THIS TIME.
&&
.UDPATED...54/BNB
.PREV DISCUSSION... /ISSUED 235 PM EDT WED SEP 12 2012/
DISCUSSION...
WATER VAPOR IMAGERY AND NAM ANALYSIS THIS AFTERNOON SHOWED HIGH
PRESSURE OVER THE EASTERN SEABOARD...WITH MODERATE EAST TO
NORTHEAST FLOW ACROSS THE REGION. A STALLED FRONTAL BOUNDARY OVER
THE FLORIDA STRAITS WILL DISSIPATE LATER TODAY. ONLY ISOLATED TO
WIDELY SCATTERED SHOWERS AND A COUPLE THUNDERSTORMS HAVE FORMED
THUS FAR ACROSS THE REGION. WITH THE SLIGHTLY DRIER AND WARMER AIR
ALOFT...ONLY EXPECT ISOLATED TO SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS THROUGH THE AFTERNOON HOURS.
COASTAL CONVERGENCE OVERNIGHT WILL LIKELY LEAD TO SCATTERED
SHOWERS AND POSSIBLY A FEW THUNDERSTORMS FOR THE EAST COAST
OVERNIGHT. WITH EASTERLY FLOW AND PWATS AROUND 2 INCHES CONTINUING
ACROSS THE REGION ON THURSDAY...EXPECT ANOTHER DAY OF SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS. HIGH PRESSURE WILL THEN BEGIN
TO MOVE OFF TO THE NORTHEAST AS A SHORTWAVE TROUGH MOVES INTO THE
GREAT LAKES. THE PRESSURE GRADIENT WILL WEAKEN AND MORE DIURNALLY
DRIVEN SHOWERS AND THUNDERSTORMS WILL BE EXPECTED...WITH THE BEST
CHANCE OF SHOWERS AND STORMS TOWARDS THE GULF COAST.
OVER THE WEEKEND...CONDITIONS WILL RETURN TO NORMAL FOR THIS TIME
OF YEAR WITH MAINLY AFTERNOON SHOWERS/TSTMS SETTING UP INLAND AND
WEST EACH DAY. EARLY TO THE MIDDLE OF NEXT WEEK...THE LATEST MODEL
GUIDANCE INDICATES ANOTHER FRONTAL BOUNDARY ASSOCIATED WITH A
STRONG SHORTWAVE TROUGH TRANSLATING EASTWARD ACROSS THE REGION.
ALTHOUGH THE BULK OF THE DYNAMICS AND FORCING WILL REMAIN WELL
NORTH OF OUR LOCAL AREA...MOIST SOUTHERLY FLOW WELL AHEAD OF THIS
APPROACHING BOUNDARY MAY LEAD TO ABOVE AVERAGE RAINFALL
CHANCES...ESPECIALLY OVER THE NORTHERN HALF OF THE LOCAL AREA
AROUND THE LAKE REGION.
AVIATION...FOR 18Z TAFS.
AS THE EARLY AFTERNOON PROGRESSES IT LOOKS LIKE CONVECTION MAY NOT
BECOME ORGANIZED ALONG THE EASTERN ATLANTIC COASTAL ZONE WITH EAST COAST
TAF SITES KFXE...KFLL AND KMIA ASSIGNED VCSH AT 18Z AND THE MORE
INLAND SITES KTMB AND KOPF ASSIGNED VCTS IF CONVECTION BECOMES
ORGANIZED INLAND BUT CONFIDENCE IS LOW. THE TERMINAL MOST LIKELY
TO EXPERIENCE CONVECTION WILL BE TERMINAL KAPF WITH VCTS ASSIGNED
AT 19Z...WITH THE MODERATE EASTERLY FLOW THE WESTERN PORTIONS OF
THE PENINSULA WILL BE THE AREA MOST FAVORED FOR AFTERNOON
CONVECTION. WITH OCCURRENCE OF SHOWERS OR A THUNDERSTORMS BRIEF
PERIODS OF SUB-VFR CONDITIONS MAY BE EXPERIENCED.
MARINE...
MODERATE EASTERLY WINDS AND SEAS WILL PERSIST THROUGH THE
MID-WEEK PERIOD...THEN STEADILY TREND BACK TOWARD NORMAL OVER THE
WEEKEND. AS A RESULT...SMALL CRAFT OPERATORS ARE ENCOURAGED TO
EXERCISE CAUTION OUT ACROSS THE LOCAL WATERS THROUGH THURSDAY. IN
ADDITION TO THE ABOVE AVERAGE WINDS AND SEAS...SCATTERED SHOWERS
AND STORMS CAN LEAD TO LOCALLY HIGHER WINDS AND SEAS ALONG WITH
REDUCED VISIBILITIES.
FIRE WEATHER...
A STALLED FRONT OVER THE FLORIDA STRAITS WILL DISSIPATE LATER
TODAY. A STRONG RIDGE OF HIGH PRESSURE EXTENDING FROM THE
ATLANTIC OFF OF THE NEW ENGLAND COAST SOUTHWEST TO OVER THE
SOUTHEAST U.S....WILL PERSIST THROUGH THURSDAY. THIS WILL PROVIDE
A BRISK NORTHEASTERLY WIND FLOW OVER SOUTH FLORIDA THROUGH
THURSDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS.
DISPERSION WILL BE GENERALLY GOOD MOST ZONES THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 87 77 89 / 30 40 40 40
FORT LAUDERDALE 78 87 78 87 / 30 40 40 40
MIAMI 76 88 78 85 / 40 40 40 40
NAPLES 74 89 75 90 / 20 40 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH THURSDAY EVENING FOR COASTAL
BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...60/BDHazardous weather outlook, Sep 12, 3:33 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 333 PM EDT WED SEP 12 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 131100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 333 PM EDT WED SEP 12 2012 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... ...SLIGHT CHANCE OF THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT RIP CURRENTS: RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC BEACHES DUE TO ONGOING BREEZY NORTHEASTERLY WINDS. MIAMI BEACH OCEAN RESCUE HAS REPORTED RIP CURRENTS AND WEB CAMS ALONG THE BROWARD AND PALM BEACH COAST INDICATE RIP CURRENTS AS WELL. SO THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE AREA THROUGH THIS EVENING AND ALONG THE ATLANTIC COAST OVERNIGHT. LIGHTNING STRIKES AND BRIEF HEAVY DOWNPOURS WILL BE THE MAIN IMPACTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES THROUGH THURSDAY AS WELL. THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH FLORIDA EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 3:33 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 28 hr |
| Sep 12, 4:09 PM EDT | Small Craft Advisory for Hazardous Seas | MFL | 70 min |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.